Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 31, 2003, 6:27 PM CDT for Langlade County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2003, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 31, 2003, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 111 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WUUS53 KGRB 312327 SVRGRB WIC067-010000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 626 PM CDT THU JUL 31 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LANGLADE COUNTY IN WISCONSIN * UNTIL 700 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED 5 MILES SOUTHWEST OF PICKEREL. THAT PLACES IT 14 MILES NORTHEAST OF ANTIGO. IT WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LILY AROUND 635 PM HOLLISTER AROUND 640 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4537 8910 4521 8906 4524 8869 4537 8868 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:15 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 31, 3:15 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT THU JUL 31 2003 HEAVY RAINFALL/SVR THREAT FOR TONIGHT...AND PRECIP TRENDS FOR THE REST OF THE WEEK ARE THE MAIN FCST CONCERNS. WV IMAGERY SHOWED THE STRONG UPPER LOW OVER FAR NC MN...WITH A POTENT VORT MOVG INTO FAR NW WI. AT THE SFC...A WELL DEFINED BOUNDARY EXTENDED FROM LOW PRESSURE IN NC IA NEWD THROUGH SW AND EC WI. SCT TSTMS...WITH HEAVY RAINFALL AND ISOLD SVR HAIL/WIND WERE DEVELOPING NEAR THIS BOUNDARY...MAINLY SOUTH OF GRB CWA. ANOTHER BATCH OF STG/SVR STORMS CONTINUED TO DEVELOP OVER NC/NE WI...AHEAD OF THE APPROACHING VORT. CURRENT THINKING IS THAT FLOOD WATCH CAN BE CANCELLED FOR EC WI...WITH MAIN HVY RAINFALL THREAT STAYING TO OUR SOUTH. CURRENT CONVECTION SHOULD CAUSE THE BOUNDARY TO SAG FARTHER SOUTH DURING THE LATE AFT/EVG...KEEPING THE BEST CORE OF HVY RAINFALL OVER SC/SE WI. SOME POCKETS OF BRIEF HEAVY RAINFALL MAY OCCUR IN THE CURRENT FLOOD WATCH AREA THROUGH EALY EVG...AND THIS WILL NEED TO BE MONITORED. ISOLD SVR THREAT WILL LINGER ACROSS THE ENTIRE CWA INTO THE EARLY EVG HOURS AS THE UPPER TROF PIVOTS THROUGH N WI. EXPECT CONVECTION TO DECREASE IN COVERAGE AND INTENSITY LATER THIS EVG. THE UPPER LOW WILL CONTINUE TO THE AFFECT THE RGN INTO AT LEAST EARLY NEXT WEEK...WITH STRONG BLOCKING NOTED UPSTREAM OVER THE NE US. WILL KEEP TSTMS IN THE FCST THROUGH MONDAY...AND SCT AFT SHOWERS FOR TUES/WEDS...AND TRY FOR A DRY DAY ON THURS. STAYED CLOSE TO GUIDANCE TEMPS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 31, 6:15 AM CDT, 12 hours 12 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN THROUGH TONIGHT. AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT. THE STRONGEST STORMS ARE EXPECTED LATER THIS AFTERNOON AND THIS EVENING...WHICH COULD BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS. THEREFORE...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST AND CENTRAL WISCONSIN WHERE FLOODING RAINS WERE REPORTED YESTERDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL CIRCULATION IS EXPECTED TO MOVE INTO THE NORTHERN PLAINS INTO THE WESTERN GREAT LAKES TODAY...AND THEN LINGER THROUGHOUT THE WEEKEND. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE MIDDLE PART OF NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. ECKBERG WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 31, 3:47 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
347 PM CDT THU JUL 31 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM BRYANT WI .75 INCH HAIL
07/31/03 LANGLADE REPORTED BY PUBLIC.
JKL/GRALocal storm report, Jul 31, 3:54 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
354 PM CDT THU JUL 31 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM WHITE LAKE WI WIND DAMAGE
07/31/03 LANGLADE STRONG WINDS KNOCKING TREE
LIMBS DOWN. REPORT FROM SHERIFF.
JKLSpecial weather statement, Jul 31, 4:00 PM CDT, 2 hours 27 minutes before
WIZ035>040-045-048>050-312300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT THU JUL 31 2003 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR EAST-CENTRAL WISCONSIN UNTIL 600 PM... SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS EAST-CENTRAL AND NORTHEAST WISCONSIN. STORMS OVER CENTRAL WISCONSIN HAD MOVED EAST OF THE WATCH AREA. THEREFORE...THE WATCH HAS BEEN CANCELED FOR WOOD...PORTAGE...WAUPACA... AND WAUSHARA COUNTIES. STAY TUNED TO NOAA WEATHER RADIO LATE THIS AFTERNOON FOR THE LATEST WEATHER INFORMATION. JKL WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 31, 4:01 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT THU JUL 31 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 3 NE WHITE LAKE WI 1.75 INCH HAIL
07/31/03 LANGLADE GOLF BALL SIZE HAIL AND
TREES DOWN. REPORT FROM
COOP OBSERVER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:17 PM CDT | Flash Flood Warning | GRB | Brown, Calumet, Manitowoc | 3 hr |
| Jul 30, 7:27 PM CDT | Flash Flood Warning | GRB | Winnebago | 3 hr |
| Jul 30, 8:18 PM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 3 hr |
| Jul 31, 1:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 44 min |
| Jul 31, 2:04 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 41 min |
| Jul 31, 2:19 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 41 min |
| Jul 31, 2:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 49 min |
| Jul 31, 3:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jul 31, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 54 min |
| Jul 31, 4:06 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 54 min |
| Jul 31, 4:21 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jul 31, 4:21 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jul 31, 5:31 PM CDT | Special Marine Warning | GRB | 74 min | |
| Jul 31, 6:43 PM CDT | Special Marine Warning | GRB | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.